Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 62, NWS State College, PA

July 13, 2025Lycoming County, Sullivan County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 13, 2025, 10:03 PM EDT for Lycoming County, Sullivan County, Pennsylvania. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2025, 10:03 PM EDT (02:03 UTC)
Expired
Jul 14, 2025, 3:15 AM EDT
In force
5 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Lycoming County, PA, Sullivan County, PA

The radar

The Binghamton radar (KBGM), 109 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 10:45 PM EDTFLASH FLOOD3 Ne Picture Rocks, PAReports of Route 220 flooded between Muncy Valley and Picture Rocks, closing portions of the roadway.
Jul 13, 10:53 PM EDTFLASH FLOOD2 E Muncy Valley, PAFlooding of Muncy Creek closing portions of Route 220 near Valley United Methodist.
Jul 13, 11:13 PM EDTFLASH FLOOD1 Ese Muncy Valley, PAUS 220 closed due to water over roadway east of Muncy Valley.
Jul 14, 1:38 AM EDTFLASH FLOOD4 Ne Picture Rocks, PAMandatory evacuation of the entire town of Glen Mawr in Shrewsbury Township. Muncy Creek rose nearly 10 feet in 3 to 4 hours at Glen Mawr.
Jul 14, 2:58 AM EDTFLASH FLOOD4 Ne Picture Rocks, PAMajor mudslides along Route 220 from Glen Mawr, east to the Sullivan County line, making the roadway impassable in some locations.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WGUS51 KCTP 140203
FFWCTP
PAC081-113-140515-
/O.NEW.KCTP.FF.W.0062.250714T0203Z-250714T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
1003 PM EDT Sun Jul 13 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  East Central Lycoming County in north central Pennsylvania...
  South Central Sullivan County in north central Pennsylvania...

* Until 115 AM EDT.

* At 1003 PM EDT, Doppler radar indicated training thunderstorms 
  producing heavy rain across the warned area. Between 2 and 3 
  inches of rain have fallen. Additional rainfall amounts of 0.5 to 
  1.5 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Muncy Valley and Picture Rocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4138 7651 4138 7647 4133 7644 4127 7651
      4124 7667 4126 7675 4132 7673 4136 7666

FLASH FLOOD...RADAR INDICATED

$$

Lambert/Martin/Beaty
2 follow-up statements
885 
WGUS71 KCTP 140300
FFSCTP

Flash Flood Statement
National Weather Service State College PA
1100 PM EDT Sun Jul 13 2025

PAC081-113-140515-
/O.CON.KCTP.FF.W.0062.000000T0000Z-250714T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-Sullivan PA-
1100 PM EDT Sun Jul 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT MONDAY FOR 
EAST CENTRAL LYCOMING AND SOUTH CENTRAL SULLIVAN COUNTIES...

At 1100 PM EDT, local law enforcement reported flooded roads from 
training thunderstorms that were producing torrential rain along 
Muncy Creek and areas adjacent to Route 220. Between 3 and 4 inches 
of rain have fallen over the past 90 minutes. Additional rainfall 
amounts up to 1.5 inches are possible in the warned area through 
midnight. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Muncy Valley and Picture Rocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4138 7651 4138 7647 4133 7644 4127 7651
      4124 7667 4126 7675 4132 7673 4136 7666

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Lambert/Martin/Beaty
686 
WGUS51 KCTP 140513
FFWCTP
PAC081-113-140715-
/O.EXT.KCTP.FF.W.0062.000000T0000Z-250714T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
113 AM EDT Mon Jul 14 2025

The National Weather Service in State College has extended the

* Flash Flood Warning for...
  East Central Lycoming County in north central Pennsylvania...
  South Central Sullivan County in north central Pennsylvania...

* Until 315 AM EDT.

* At 113 AM EDT, Between 3 and 6 inches of rain has fallen over 
  parts of the warned area over the past several hours, and areas 
  along Muncy Creek and Route 220 from near Nordmont, downstream to 
  Muncy Valley and Picture Rocks have experienced considerable flash 
  flooding.

Local law enforcement reported numerous flooded roads across 
Southern Sullivan and Eastern Lycoming County, along Route 220 and 
Muncy Creek. Personnel are going door to door evacuating individuals 
from affected homes in the Sonestown, Glen Mawr and Muncy Valley 
areas along Muncy Creek and its tributaries. Significant runoff and 
further, though less rapid rises in small streams and Muncy Creek 
will occur until their crest within 1 to 3 hours (between 2 and 4 
AM). Flash flooding impacts will continue, but no additional 
rainfall is expected.

  HAZARD...Life threatening flash flooding. Thunderstorms have
           produced flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Muncy Valley and Picture Rocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4138 7651 4138 7647 4133 7644 4127 7651
      4124 7667 4126 7675 4132 7673 4136 7666

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Lambert/Radzanowski/Gartner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:50 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 13, 9:50 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service State College PA
950 PM EDT Sun Jul 13 2025

.SYNOPSIS...
* Continued seasonably warm and humid
* Afternoon and evening focused showers and thunderstorms are
  expected through Monday, with the most widespread activity,
  featuring locally heavy downpours this afternoon and evening.
* At this point, Tuesday looks like the driest day of the next
  seven

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Several clusters of highly efficient TSRA were drifting slowly
east across the CWA this evening with rainfall rates topping 3
inches/hour for short intervals. The primary areas of concern
for the next several hours (with the Flood Watch running through
05Z Monday) will be across our NW Mtns (SE Warren County
specifically) where a weak quasi-stnry sfc boundary was topped
by the southern edge of an area of enhanced upper level
divergence (and broadly diffluent flow) with the approach of
the right entrance region of a 70-80 kt 300 mb jet.

Another area of concern is across Scent PA where new convection
on the western edge of a TSRA cluster is beginning to lift
slowly north and back over areas that received 1-2+ inches of
rain over the past few hours. SFC Based CAPE still exceeds 2000
J/KG in this area.

A 3rd and 4th area that bears watching over the next 3-4 hours
is across the Laurel Highlands and over the Mtns North and East
of KIPT.

Elsewhere, stabilization of the boundary layer and diminishing
topographic effects will greatly reduce the coverage and
strength of any lingering convection across much of the Central
and Western Mtns, though decoupling of the BLYR and an
enhancement of the LLJ could bring a few more elevated, brief
heavy rain producers overnight,

Fog is possible, esp where the rain falls this aftn/evening.
But, two areas of lower clouds are expected, one over the NW
with a lowering inversion there, and marine air trying to get
back in like it has both of the last two nights. But, the SErly
flow may not be as strong as the past two nights. We will still
paint some higher cloud cover in the east, but not bring it too
far into the CWA.

Low temps tonight will be fairly similar to last night with
mid-upr 60s across the Northern and Western Mtns and low to mid
70s in the Susq Valley.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Short MBE vectors and relatively light flow (still only 20KT
deep shear over MDT) continue on Monday, as the last many days,
and will keep the FF risk higher than normal. Current ERO is a
SLGT for our SErn third, but tapers to nil for the NW few
counties. The moisture and approach of a stronger longer-wave
trough will create widespread SHRA/TSRA in the aftn/evening on
Monday, mainly over the eastern half of the area. Will ponder
another FF Watch for Mon aftn/evening. PHI has posted a FF
Watch for their area already for Monday and should make our
decision bit easier. We'll still hold off until mid shift or
Mon AM to make that (Mon) watch decision in order to be able to
see where the heaviest stuff falls this evening and tonight.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
The cold front pulls slowly moves through the area Monday
evening into Tuesday morning, allowing for a brief period of no
precipitation across central Pennsylvania through the morning
hours on Tuesday. This will be short-lived, however, as the
front will move back in to the southern tier Tuesday afternoon
and trigger another round of showers and thunderstorms.

Large-scale pattern remains fairly consistent, allowing for
continued chances for diurnally driven showers and thunderstorms
across central Pennsylvania throughout much of the long-term
forecast period.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Scattered, slow moving SHRA/TSRA will continue through about
05Z across the Susq Valley and points just to the east and also
across the Northern Mtns (Both areas being in the vicinity of
low level moisture convergence along weak sfc troughs). A small
cluster of TSRA lifting NE twd the Laurel Highlands of SW PA may
impact the KJST area between 0330Z and 05Z Monday.

Overnight, patchy fog is likely where it rained earlier, and
there is a 50% chc that the marine stratus gets back into the
far eastern terminals (LNS, MDT as well as MUI) through the
night. Have brought most everyone into MVFR overnight and IFR
for BFD, UNV, IPT, MDT and LNS.

Still a 90% chc for a break in the convection between 08Z and
14Z. But the approach of a deeper upper trough from the west is
a good signal that storms will form again Monday. Will just
mention after 16Z. Most of the storms will be SE of IPT-UNV-
AOO depending on timing of the trough axis, but a few are
possible to the NW of that area.

Outlook...

Tue-Wed...Mainly VFR. Isold-Sct PM TSRA poss, mainly south.

Thurs-Fri...Sct/Nmrs SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 AM EDT Monday for PAZ006-011-012-017>019-
024>028-033>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Lambert/Dangelo
NEAR TERM...Lambert/Dangelo
SHORT TERM...Dangelo
LONG TERM...Bauco/NPB
AVIATION...Lambert/Dangelo
Hazardous weather outlook, Jul 13, 10:40 AM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1040 AM EDT Sun Jul 13 2025

PAZ004-005-010-141445-
Warren-McKean-Elk-
1040 AM EDT Sun Jul 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with gusty winds and very heavy
rainfall are possible this afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible Wednesday and
Thursday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017>019-024>028-033>035-141445-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Somerset-Bedford-Fulton-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible Wednesday and
Thursday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ049>053-141445-
Union-Snyder-Montour-Northumberland-Columbia-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible Monday and again
Thursday. The heavy rain may lead to minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056>059-063>066-141445-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Very heavy rainfall from thunderstorms may produce flash flooding
again Monday afternoon and evening, and again Tuesday and Thursday.
In addition, heat index values will approach 100 degrees on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-011-012-037-041-042-045-046-141445-
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
1040 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with very heavy rain are possible. The heavy rain may
lead to minor flooding Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:25 PM EDTFlash Flood WarningCTPMcKean, Warren2 hr
Jul 13, 11:21 PM EDTFlash Flood WarningCTPSullivan4 hr
Jul 14, 2:22 AM EDTFlood WatchCTPAdams, Bedford, Blair, Centre, Clinton, Columbia and 19 more17 hr
Jul 14, 3:25 AM EDTAreal Flood WarningCTPLycoming, Sullivan11 hr
Jul 14, 5:43 AM EDTAreal Flood WarningCTPLycoming8 hr
Jul 14, 8:09 AM EDTAreal Flood WarningCTPColumbia, Lycoming, Sullivan6 hr
Jul 14, 1:23 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Sullivan3 hr
Jul 14, 1:29 PM EDTFlash Flood WarningCTPBedford2 hr
Jul 14, 1:42 PM EDTFlash Flood WarningCTPClinton, Lycoming, Northumberland, Sullivan, Union3 hr
Jul 14, 2:20 PM EDTFlash Flood WarningCTPDauphin, Lancaster, Lebanon6 hr
Jul 14, 3:57 PM EDTFlash Flood WarningCTPLancaster, York3 hr
Jul 14, 4:24 PM EDTAreal Flood WarningCTPClinton, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more8 hr
Jul 14, 4:42 PM EDTFlash Flood WarningCTPDauphin, Lancaster, York3 hr
Jul 14, 5:36 PM EDTSevere Thunderstorm WarningCTPLancaster, York54 min
Jul 14, 6:42 PM EDTAreal Flood WarningCTPLancaster, York4 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.